Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 68, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Oct 6, 2014, 8:27 AM CDT for Jasper County, Newton County, Tyler County, Texas; Vernon Parish, Louisiana. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 8:27 AM CDT (13:27 UTC)
- Expired
- Oct 6, 2014, 9:30 AM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
Counties Vernon Parish, LA, Jasper County, TX, Newton County, TX, Tyler County, TX
The radar
The Ft Polk radar (KPOE), 67 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.5 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1159 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
572
WUUS54 KLCH 061327
SVRLCH
LAC115-TXC241-351-457-061430-
/O.NEW.KLCH.SV.W.0068.141006T1327Z-141006T1430Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
827 AM CDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JASPER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...EBENEZER...JASPER...
NORTHERN NEWTON COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...TOLEDO BEND DAM...NEWTON...BURKEVILLE...
NORTHERN TYLER COUNTY IN SOUTHEAST TEXAS...
THIS INCLUDES...WOODVILLE...TOWN BLUFF...ROCKLAND...COLMESNEIL...
CHESTER...
VERNON PARISH IN WEST CENTRAL LOUISIANA...
THIS INCLUDES...SLAGLE...LEESVILLE...FORT POLK...ANACOCO...
* UNTIL 930 AM CDT
* AT 827 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH...FROM 26 MILES NORTH
OF ANACOCO TO 19 MILES NORTH OF ROCKLAND...MOVING SOUTHEAST AT 35
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BROWNDELL...HORNBECK...MAYFLOWER...HARRISBURG...KURTHWOOD...
FARRSVILLE...BURR FERRY...HUTTON...JAMESTOWN...NEW LLANO...
STRINGTOWN...LACAMP AND ROGANVILLE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.
&&
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.
LAT...LON 3106 9457 3104 9445 3116 9392 3117 9358
3128 9354 3128 9345 3137 9339 3136 9299
3132 9288 3125 9283 3122 9283 3088 9336
3086 9348 3088 9354 3082 9356 3064 9458
3101 9467
TIME...MOT...LOC 1327Z 319DEG 31KT 3160 9349 3133 9390
3126 9438
$$
TINGLER1 follow-up statement
780
WWUS54 KLCH 061409
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
909 AM CDT MON OCT 6 2014
LAC115-TXC241-351-457-061430-
/O.CON.KLCH.SV.W.0068.000000T0000Z-141006T1430Z/
VERNON LA-NEWTON TX-TYLER TX-JASPER TX-
909 AM CDT MON OCT 6 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 AM CDT
FOR NORTHERN JASPER...NORTHERN TYLER AND NORTHERN NEWTON COUNTIES...
AND VERNON PARISH...
AT 907 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS ON RADAR CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM ANACOCO TO HARRISBURG TO 6
MILES NORTHWEST OF CHESTER..MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROCKLAND...MAYFLOWER...HUTTON...COLMESNEIL...FARRSVILLE...SIMPSON...
WIERGATE...BURR FERRY...SLAGLE...LEESVILLE...BURKEVILLE...JASPER...
NEW LLANO...JAMESTOWN...STRINGTOWN...PICKERING...FORT POLK...EVANS...
WOODVILLE...TOWN BLUFF...ROGANVILLE...NEWTON...IVANHOE AND HOLLY
SPRINGS
LAT...LON 3106 9457 3104 9445 3116 9392 3117 9358
3128 9354 3128 9345 3137 9339 3136 9299
3132 9288 3125 9283 3122 9283 3088 9336
3086 9348 3088 9354 3082 9356 3064 9458
3101 9467
TIME...MOT...LOC 1408Z 334DEG 26KT 3126 9334 3106 9393
3098 9467
$$
TINGLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 6:24 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Oct 6, 6:24 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 624 AM CDT MON OCT 6 2014 .AVIATION... CURRENTLY VFR WX UNDER MSTLY CLR SKIES ACRS SE TX AND SRN LA... BUT A STORM COMPLEX WEST OF SHV CONTINUES TO HOLD TOGETHER THIS AM. W/ THE TRACK AND SPEED OF STORMS ARE ON THEY SHOULD MAKE AEX AFTR 13Z AND DOWN AROUND THE CST ABOUT 15Z. THESE STORMS ARE EXPECTED TO WEAKEN OVR THE NEXT SVRL HRS AS THEY APPROACH CNTRL LA. IFR WX AND GUSTY WINDS TO 40 KTS PSBL FOR AEX W/ LMTD VSBY DOWN TO ONE MILE W/ NUMEROUS CLOUD TO GROUND LIGHTNING STRIKES. && .PREV DISCUSSION... /ISSUED 404 AM CDT MON OCT 6 2014/ DISCUSSION... CURRENT SFC ANALYSIS SHOWS EASTWARD RETREATING SFC HIGH OVER THE E COAST WHICH WAS RESPONSIBLE FOR A GORGEOUS AND COOL WEEKEND. THIS COUPLED WITH DEVELOPING LOW PRESSURE OVER NW TX/OK IS PROVIDING A PREDOMINATE S FLOW OVER THE REGION...WITH A FEW LOW LEVEL CLOUDS BEGINNING TO MOVE ACROSS SE TX/SW LA. A DISTURBANCE WITHIN THE MAINLY PREDOMINATE NW FLOW ALOFT IS PROVIDING ENOUGH MOISTURE/LIFT FOR SCT/NUM SHRA ACROSS SE OK/AR THIS MORNING. WHILE THIS FEATURE IS EXPECTED TO WEAKEN AS IT MOVE SE...WE WILL SEE INCREASED LOW/MID LEVEL MOISTURE AND ENOUGH LIFT LATER THIS MORNING AND THIS AFTERNOON TO PROVIDE ISO/SCT SHRA/TSRA. KEPT CHANCES MAINLY IN THE 20-30% RANGE. SPC HAS AREAS OF C AND N LA IN SLIGHT RISK...AND BARELY INCLUDES RAPIDES/AVOYELLES PARISHES FOR THIS AFTERNOON. EXPECT AN CONTINUED WARMING TREND...WITH AFTERNOON HIGHS IN THE MID 80S. THE DOMINATE TROF OVER C AND E NORTH AMERICA WILL SLOWLY LIFT THIS WEEK...WITH RIDGING ALOFT BUILDING OVER THE GULF BY MIDWEEK. THIS WILL GIVE OUR REGION A RETURN TO LATE SUMMER CONDITIONS...WITH LOWS IN THE LOWER 70S...AND HIGHS IN THE UPPER 80S TO NEAR 90 FOR TUE & WED. RAIN CHANCES AT BEST 20% EXPECTED BY WED AFTERNOON THROUGH THE END OF THE WEEK. AS THE RIDGE BREAKS DOWN BY THE WEEKEND...MAY SEE AN INCREASE CHANCE FOR SHRA/TSRA FOR FURTHER INLAND AREAS OF SE TX/C LA BY THE WEEKEND. DML MARINE... MAINLY S WINDS 10-15 KTS & SEAS 2-3 FT EXPECTED TODAY AND THE BETTER PART OF THIS WORKWEEK. THE UPPER DISTURBANCE EXPECTED TO BRING A CHANCE OF SHRA/TSRA LATER THIS AFTERNOON AND EVENING. DML && .PRELIMINARY POINT TEMPS/POPS... KLCH 85 71 89 72 89 / 30 20 10 10 20 KBPT 84 72 88 73 88 / 30 10 10 10 20 KAEX 84 67 90 69 90 / 30 20 10 10 20 KLFT 85 70 89 70 89 / 20 30 10 10 20 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSLAKECHARLES WWW.TWITTER.COM/NWSLAKECHARLES WWW.YOUTUBE.COM/NWSLAKECHARLES &&
Hazardous weather outlook, Oct 6, 7:44 AM CDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 AM CDT MON OCT 6 2014 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-071245- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 744 AM CDT MON OCT 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS STARTING THIS MORNING ACROSS CENTRAL LOUISIANA AND THE LAKES REGION IN SOUTHEAST TEXAS AS AN UPPER LEVEL DISTURBANCE MOVE SOUTHEAST ACROSS THE REGION. A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL REMAIN ACROSS NORTH LOUISIANA FROM ALEXANDRIA NORTHWARD. HOWEVER...WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CONTINUED WARMING TREND WITH ONLY A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNING BY WEDNESDAY AFTERNOON THROUGH THE WEEKEND. RAIN CHANCES MAY INCREASE DURING THE WEEKEND AS HIGH PRESSURE ALOFT BREAKS DOWN AND A FRONTAL BOUNDARY APPROACHES THE AREA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:33 AM CDT | Special Weather Statement | LCH | Jasper, Newton, Tyler | 42 min |
| Oct 6, 10:14 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Newton, Tyler | 61 min |
| Oct 6, 11:05 AM CDT | Special Weather Statement | LCH | Orange | 55 min |
| Oct 6, 11:54 AM CDT | Special Weather Statement | LCH | Jefferson | 66 min |
| Oct 6, 9:30 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Rapides, Vernon | 45 min |
| Oct 6, 10:11 AM CDT | Special Weather Statement | LCH | Allen, Beauregard, Rapides | 64 min |
| Oct 6, 11:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Oct 6, 12:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Oct 6, 12:36 PM CDT | Special Weather Statement | LCH | Acadia, Cameron, Jefferson Davis | 54 min |
| Oct 6, 1:24 PM CDT | Special Marine Warning | LCH | 96 min | |
| Oct 6, 1:27 PM CDT | Special Weather Statement | LCH | Lafayette, Saint Martin, Vermilion | 63 min |
| Oct 6, 2:17 PM CDT | Special Weather Statement | LCH | Vermilion | 58 min |
| Oct 6, 2:51 PM CDT | Special Marine Warning | LCH | 114 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.